Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 55, NWS Norman, OK

October 4, 20174 counties in Oklahoma

NWS Norman, OK issued this river flood warning at Oct 4, 2017, 5:06 PM CDT for 4 counties in Oklahoma. It took effect at Oct 4, 2017, 6:15 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2017, 5:06 PM CDT (22:06 UTC)
In effect from
Oct 4, 2017, 6:15 PM CDT
Expired
Oct 5, 2017, 8:18 AM CDT
In force
14 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK

The radar

The Norman radar (KTLX), 109 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Canadian River near Bridgeport (BRIO2). The gauge peaked at 15.25 ft at Oct 4, 2017, 11:00 PM CDT.

actionminormoderatemajor101510/0410/0510/06
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Oct 4, 3:08 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 4, 3:08 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
308 PM CDT Wed Oct 4 2017

.DISCUSSION...
Near term concerns are heavy rainfall amounts and flooding in a
band of convection oriented west-southwest to east-northeast
across the area. An anomalously moist environment (2.03"
precipitable water on 12z OUN sounding) is supporting very
efficient rainfall. Many locations roughly parallel but just north
of I-44 have received two to three inches of rain, with locally
higher amounts over five inches. The heaviest rain and flooding
potential should wane by early-mid evening as best ascent shifts
east, so the expiration time of the Flood Watch of 7pm should be
fine.

At least low chances of showers persist into tomorrow and tomorrow
night mainly across the north, but better chances are expected to
return late Friday and Friday night as potent shortwave trough
moves through. Strengthening winds aloft yielding 30-40 knots deep
layer shear and moderate instability may result in severe
thunderstorms with damaging wind and large hail primarily across
northwest Oklahoma late Friday. A cooler/drier pattern will follow
into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  68  81  66 /  90  30  20  10
Hobart OK         79  69  82  69 /  90  40  20  10
Wichita Falls TX  80  68  83  67 /  70  20  10  10
Gage OK           74  67  77  67 /  60  60  60  20
Ponca City OK     75  69  79  68 / 100  50  40  10
Durant OK         81  66  84  64 /  40  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ012-013-017>020-
     023>031-038>042-044-046-047.

TX...None.
&&

12/25
Hazardous weather outlook, Oct 4, 11:32 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1132 AM CDT Wed Oct 4 2017

OKZ004>048-050>052-TXZ083>090-051645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1132 AM CDT Wed Oct 4 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heavy Rainfall...
Areas of heavy rainfall could lead to flooding and flash flooding
in some areas. A flood watch is in effect for portions of central
Oklahoma.

.Thunderstorms...
A few storms are possible this afternoon. No severe weather is
expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
A chance of thunderstorms will continue through Tuesday. The
greatest chance is Friday afternoon through early Saturday. Some
strong to severe thunderstorms could develop late Friday afternoon
and evening. There is a Slight Risk of severe storms across
portions of western and northern Oklahoma Friday. Large hail and
damaging wind gusts will be the main concerns.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Oct 4, 12:15 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      6 E BILLINGS            36.53N 97.34W
10/04/2017                   NOBLE              OK   LAW ENFORCEMENT

            HIGHWAY 15 WATER OVER ROADWAY

&&

DW
Local storm report, Oct 4, 1:09 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLASH FLOOD      1 SE PIEDMONT           35.63N 97.73W
10/04/2017                   CANADIAN           OK   TRAINED SPOTTER

            A 200 YARD STRETCH OF MUSTANG ROAD BETWEEN 150TH AND
            164TH IS FLOODED. ONE FOOT OF WATER IS FLOWING ACROSS THE
            ROAD.

&&

BRB
Local storm report, Oct 4, 2:30 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      4 ENE PIEDMONT          35.66N 97.68W
10/04/2017                   CANADIAN           OK   TRAINED SPOTTER

            SIX INCHES TO 2 FEET OF WATER FLOWING OVER THE ROAD AT
            192ND AND COUNTY LINE RD.

&&

RBARNES
Local storm report, Oct 4, 4:03 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT WED OCT 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      5 ENE PIEDMONT          35.68N 97.67W
10/04/2017                   CANADIAN           OK   BROADCAST MEDIA

            WATER OVER THE ROAD. RELAYED BY KOCO TV.

&&

JP
Local storm report, Oct 4, 4:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLASH FLOOD      5 ENE PIEDMONT          35.68N 97.67W
10/04/2017                   OKLAHOMA           OK   BROADCAST MEDIA

            SEVERAL INCHES OF WATER OVER THE ROADWAY AT COUNTY LINE
            RD AND 192ND

&&

SC
Local storm report, Oct 4, 5:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT WED OCT 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      1 SSW NORMAN            35.20N 97.45W
10/04/2017                   CLEVELAND          OK   PUBLIC

            WATER OVER THE STREET AT COLLEGE AVE &
            LINDSAY ST.

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 1:45 AM CDTFlood WatchOUNBlaine, Caddo, Canadian, Carter, Cleveland, Comanche and 17 more17 hr
Oct 4, 6:00 AM CDTAreal Flood AdvisoryOUNNoble105 min
Oct 4, 9:08 AM CDTAreal Flood AdvisoryOUNBlaine112 min
Oct 4, 9:41 AM CDTAreal Flood AdvisoryOUNNoble, Payne2 hr
Oct 4, 9:49 AM CDTAreal Flood AdvisoryOUNKingfisher116 min
Oct 4, 10:55 AM CDTAreal Flood AdvisoryOUNLogan2 hr
Oct 4, 11:18 AM CDTFlash Flood WarningOUNNoble, Payne6 hr
Oct 4, 11:48 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Grady, Kingfisher and 1 more3 hr
Oct 4, 11:52 AM CDTFlash Flood WarningOUNNoble3 hr
Oct 4, 12:09 PM CDTFlash Flood WarningOUNLogan5 hr
Oct 4, 12:14 PM CDTAreal Flood AdvisoryOUNKay, Noble3 hr
Oct 4, 12:58 PM CDTFlash Flood WarningOUNCanadian3 hr
Oct 4, 1:10 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Noble, Oklahoma, Payne, Pottawatomie and 1 more3 hr
Oct 4, 1:24 PM CDTAreal Flood AdvisoryOUNKiowa, Washita3 hr
Oct 4, 2:06 PM CDTFlash Flood WarningOUNLogan, Oklahoma3 hr
Oct 4, 2:53 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma, Pottawatomie and 1 more4 hr
Oct 4, 3:49 PM CDTRiver Flood WarningOUNBlaine, Canadian13 hr
Oct 4, 3:55 PM CDTAreal Flood AdvisoryOUNCaddo, Greer, Kiowa, Washita3 hr
Oct 4, 4:01 PM CDTAreal Flood WarningOUNCanadian3 hr
Oct 4, 4:18 PM CDTFlash Flood WarningOUNCleveland3 hr
Oct 4, 5:07 PM CDTAreal Flood AdvisoryOUNNoble, Payne3 hr
Oct 4, 5:57 PM CDTAreal Flood WarningOUNOklahoma3 hr
Oct 4, 6:06 PM CDTAreal Flood AdvisoryOUNComanche, Kiowa3 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.